Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 30, 2012, 9:15 PM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 9:15 PM CDT (02:15 UTC)
- Expired
- Mar 30, 2012, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KBRO 310215
SVRBRO
TXC505-310300-
/O.NEW.KBRO.SV.W.0015.120331T0215Z-120331T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CDT FRI MAR 30 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 1000 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING 60 MPH WINDS...WEST SAN YGNACIO...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN YGNACIO.
LAS PALMAS.
BUSTAMANTE.
MORALES-SANCHEZ.
ESCOBA
ZAPATA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2721 9944 2724 9943 2716 9895
2679 9896 2660 9916 2664 9920 2672 9921
2675 9925 2679 9925 2684 9927 2687 9933
2691 9933 2694 9939 2698 9939 2701 9942
2702 9945 2707 9946
TIME...MOT...LOC 0214Z 277DEG 38KT 2698 9944
$$
591 follow-up statement
847
WWUS54 KBRO 310232
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
932 PM CDT FRI MAR 30 2012
TXC505-310300-
/O.CON.KBRO.SV.W.0015.000000T0000Z-120331T0300Z/
ZAPATA-
932 PM CDT FRI MAR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR ZAPATA COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN YGNACIO.
LAS PALMAS.
FALCON SHORES.
BUSTAMANTE
ZAPATA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS TO
60 MPH AND GOLFBALL SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2721 9944 2724 9943 2716 9895
2679 9896 2660 9916 2664 9920 2672 9921
2675 9925 2679 9925 2684 9927 2687 9933
2691 9933 2694 9939 2698 9939 2701 9942
2702 9945 2707 9946
TIME...MOT...LOC 0230Z 274DEG 26KT 2697 9935
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:28 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 30, 6:28 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 628 PM CDT FRI MAR 30 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...EXPECTING CEILINGS WILL BE FAIRLY VARIABLE TONIGHT BETWEEN HIGHER END MVFR AND VFR THROUGH EARLY EVENING. THERE WILL AGAIN BE THE POTENTIAL FOR SOME CONVECTION...LOWER THAN YESTERDAY...IN THE EVENING AND OVERNIGHT. THE BEST CHANCE FOR STORMS WILL BE OVER THE WESTERN HALF OF THE REGION. HAVE INTRODUCED A CB GROUP INTO THE TAFS TO ILLUSTRATE THE BEST WINDOW FOR THUNDER IF IT OCCURS. IF WE SEE FEWER STORMS WILL HAVE BETTER CHANCE OF MORE CONSISTENT OVERCAST IN THE 2000FT RANGE IN THE OVERNIGHT. CONDITIONS SHOULD IMPROVE TO HIGH MVFR/VFR BY AROUND NOON SATURDAY ACROSS MOST OF THE REGION. /68-JGG/ && .PREV DISCUSSION... /ISSUED 421 PM CDT FRI MAR 30 2012/ DISCUSSION...IN THE NEAR TERM...MONITORING BOUNDARIES AND THEIR ASSOCIATED CU/TCU FIELDS OVER THE LOWER AND MIDDLE VALLEY. THESE AREAS ARE BEING MONITORED CLOSELY FOR CONVECTIVE DEVELOPMENT AMID THE VERY UNSTABLE AIRMASS. MODIFIED AND FORECAST SOUNDINGS YIELD AROUND 3500 J/KG OF SBCAPE WITH RELATIVELY DRY AIR IN THE MID LEVELS. CAPPING INVERSION IS RESPECTABLE THIS AFTERNOON...BUT SEVERAL HOURS OF CONVERGENCE AND WEAK CONVECTION COULD ERODE IT BY LATE AFTERNOON. IF STORMS FORM THEY COULD QUICKLY BECOME STRONG TO SEVERE WITH DAMAGING WINDS/LARGE HAIL THE MAIN THREAT. THE CONVECTION OVER THE SIERRA MADRE IS SLOWLY BEGINNING TO DETACH ITSELF FROM THE TERRAIN AS THE LARGER SCALE FLOW INCREASES FROM THE SOUTHWEST AHEAD OF A WEAK UPPER WAVE SOUTH OF THE BIG BEND REGION. AS THE WAVE INITIATES LARGE SCALE ASCENT/MID LEVEL COOLING OVER OUR REGION AND TO OUR SOUTHWEST THE REGIONAL AIRMASS COULD DESTABILIZE FURTHER. IF THE STORMS TO THE SOUTHWEST SUSTAIN THEMSELVES AS THEY MOVE NORTHEASTWARD THEY WILL ALSO RUN INTO A MUCH MORE MOIST LOW LEVEL ENVIRON WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S IN SOUTH TEXAS. WHILE WE CERTAINLY DO NOT EXPECT A REPEAT PERFORMANCE TONIGHT...AND THE FACTORS ARE NOT AS FAVORABLE AS THEY WERE LAST EVENING...AS WAS MENTIONED BEFORE THERE IS A CONDITIONAL POTENTIAL FOR SEVERE WEATHER THIS EVENING AND TONIGHT AND WE WILL BE MONITORING CLOSELY. GRIDS ARE IN GOOD SHAPE AND NO UPDATES NEEDED AT THE MOMENT. /68-JGG/ PREV DISCUSSION... /ISSUED 150 PM CDT FRI MAR 30 2012/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...THE ATMOSPHERE IS DESTABILIZING AGAIN AFTER LAST NIGHT'S MCS DEPARTED AND DAYTIME HEATING KICKED IN. UPPER DYNAMICS AGAIN FAVOR SHOWER AND TSTM ACTIVITY TONIGHT. MAIN FOCUS FOR THUNDERSTORMS LOOKS TO BE THE WESTERN VALLEY THIS EVENING AS TSTMS DEVELOP ON THE MOUNTAINS IN MEXICO AND ARE PUSHED SOUTHEAST. STORM MOTION LOOKS TO BE FASTER THAN YESTERDAY...SO TSTMS WILL NOT SETTLE OVER ONE LOCATION FOR LONGER PERIODS. THE AXIS OF THE H5 TROUGH REMAINS JUST TO THE WEST THROUGH TOMORROW EVENING...PROVIDING SOME MID LEVEL HELP TO CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY. TEMPERATURES REACH NEAR 90 DEGREES AREAWIDE AGAIN TOMORROW. THIS WILL HINGE ON WHETHER STRONG THUNDERSTORMS GET GOING TONIGHT AND IF THE ATMOSPHERE CAN STABILIZE BEFORE TOMORROW. LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...LITTLE CHANGE IN THE LONG TERM FORECAST FROM THE INHERITED PACKAGE. THE APPROACH OF AN H5 TROUGH CUTTING SOUTHEAST INTO THE FOUR CORNERS REGION ON SUNDAY WILL CAUSE PRESSURE FALLS IN THE CENTRAL HIGH PLAINS. THE UPPER SYSTEM WILL THEN DROP INTO NORTH TEXAS ON MONDAY AS FRONTOGENESIS OCCURS. SHOWERS AND THUNDERSTORMS WILL HIT EAST TEXAS MONDAY NIGHT BUT THE FRONT WILL BE MORE TAME FARTHER DOWN THE LINE WITH WEAKER UPPER SUPPORT. SOME BACKBUILDING COULD OCCUR INTO SOUTH CENTRAL TEXAS AND THE CRP AREA MONDAY EVENING..WITH SCATTERED SHOWERS AND THUNDERSTORMS WORKING SOUTH INTO THE BRO CWA MONDAY NIGHT. THE FRONT WILL PUSH THROUGH BRO BY DAWN OR A BIT LATER...WITH MUCH DRIER AIR CLEARING THINGS OUT BY TUESDAY AFTERNOON. SLIGHTLY COOLER WEDNESDAY AND THURSDAY...BUT STILL NEAR NORMAL. MARINE... TODAY THROUGH SATURDAY...WINDS HAVE DECREASED A LOT IN THE WAKE OF THUNDERSTORMS LAST NIGHT. WINDS WILL REMAIN 10 KNOTS OR LESS... WITH SEAS QUICKLY DECREASING BACK TO 2 FEET. CALMER CONDITIONS WILL BE THE GENERAL RULE THROUGH 36 HOURS...WITH MODEST SOUTHEAST FLOW AND SEAS CONTINUING 3 FEET OR LESS. THIS COULD BE DISRUPTED AGAIN TONIGHT IF ANOTHER THUNDERSTORM COMPLEX FIRES UP AND MOVES OFFSHORE OVERNIGHT. SUNDAY THROUGH TUESDAY NIGHT...LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS SUNDAY WILL DEGRADE A BIT SUNDAY NIGHT AS SOUTHEAST WINDS INCREASE TO EXERCISE CAUTION STRENGTH AND SEAS INCREASE TO AROUND 5 FEET OFFSHORE. BROAD HIGH PRESSURE WILL CONTINUE ACROSS THE GULF OF MEXICO SUNDAY...BUT A VIGOROUS SHORT WAVE TOUGH WILL DIG SOUTH INTO THE FOUR CORNERS AREA PRODUCING PRESSURE FALLS IN THE PLAINS AND TIGHTENING THE GRADIENT...LEADING TO THE STRONGER WINDS. WINDS WILL DECREASE MONDAY NIGHT IN ADVANCE OF A COLD FRONT EXPECTED TUESDAY AROUND DAWN OR SLIGHTLY LATER AT BROWNSVILLE AND SOUTH PADRE ISLAND. EXERCISE CAUTION TO BORDERLINE SMALL CRAFT ADVISORY STRENGTH NORTH WINDS WILL DEVELOP FOR SEVERAL HOURS IN THE WAKE OF THE FRONT... BUT THE PERIOD WILL BE RELATIVELY BRIEF AND SEAS WILL BE SLOW TO RESPOND. LIGHT NORTH TO NORTHEAST WINDS WILL PREVAIL BY WEDNESDAY MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/59/61
Hazardous weather outlook, Mar 30, 5:45 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT FRI MAR 30 2012 TXZ248>257-311100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY...WITH SCATTERED THUNDERSTORMS FORECAST FOR TONIGHT. STRONGER THUNDERSTORMS ARE POSSIBLE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-311100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 545 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST TUESDAY AND WEDNESDAY DUE TO THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 30, 8:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 855 PM CDT FRI MAR 30 2012 TXZ248-252-310230- STARR-ZAPATA- 855 PM CDT FRI MAR 30 2012 ...STRONG THUNDERSTORMS WILL AFFECT ZAPATA COUNTY... A STRONG THUNDERSTORM...MOVING EAST AT 35 MPH...TO AFFECT AREAS FROM NEAR SAN YGNACIO TO THE CITY OF ZAPATA AND SOUTH TO FALCON INCLUDING FALCON MESA...SIESTA SHORES. THE STORM IS CURRENTLY LOCATED ABOUT 30 MILES WEST OF ZAPATA AND AT IT CURRENT TRACK AND SPEED COULD AFFECT THE AREA BETWEEN 915 AND 930 PM. STRONG GUSTY WINDS UP TO 50 MPH AND LARGE HAIL THE SIZE OF GOLF BALLS ARE POSSIBLE IF THE STORM REMAINS IN TACT AS IT NEARS THE RIO GRANDE RIVER. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:54 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 51 min |
| Mar 30, 10:42 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.